Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 68, NWS Pittsburgh, PA

May 18, 2011Marion County, Monongalia County, West Virginia; Greene County, Pennsylvania

NWS Pittsburgh, PA issued this severe thunderstorm warning at May 18, 2011, 1:37 PM EDT for Marion County, Monongalia County, West Virginia; Greene County, Pennsylvania. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 18, 2011, 1:37 PM EDT (17:37 UTC)
Expired
May 18, 2011, 2:30 PM EDT
In force
53 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

Counties Greene County, PA, Marion County, WV, Monongalia County, WV

The radar

The Pittsburgh radar (KPBZ), 85 km from the middle of the area, began a volume at 17:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 18, 1:50 PM EDTHAIL 0.88Rivesville, WV

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 18, 12:55 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 5.6 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2011-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2011-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
777 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

706 
WUUS51 KPBZ 181737
SVRPBZ
PAC059-WVC049-061-181830-
/O.NEW.KPBZ.SV.W.0068.110518T1737Z-110518T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
137 PM EDT WED MAY 18 2011

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL GREENE COUNTY IN SOUTHWEST PENNSYLVANIA...
  NORTH CENTRAL MARION COUNTY IN NORTHERN WEST VIRGINIA...
  CENTRAL MONONGALIA COUNTY IN NORTHERN WEST VIRGINIA...

* UNTIL 230 PM EDT

* AT 136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR MCCURDYVILLE...MOVING NORTH AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  RIVESVILLE...         GRANT TOWN...         EVERETTVILLE...
  MCCURDYVILLE...       CASSVILLE...          DAYBROOK...
  MOUNT MORRIS...       BLACKSVILLE...        WANA...
  BUZZ...               WAYNESBURG...         ROGERSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

&&

LAT...LON 3991 8040 3997 8009 3954 7999 3950 8021
TIME...MOT...LOC 1738Z 166DEG 18KT 3961 8013

$$
3 follow-up statements
977 
WWUS51 KPBZ 181750
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
150 PM EDT WED MAY 18 2011

PAC059-WVC049-061-181830-
/O.CON.KPBZ.SV.W.0068.000000T0000Z-110518T1830Z/
GREENE PA-MARION WV-MONONGALIA WV-
150 PM EDT WED MAY 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR MONONGALIA...MARION AND GREENE COUNTIES...

AT 146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR JAKES RUN...MOVING NORTH AT 20
MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  MCCURDYVILLE...       DAYBROOK...           CASSVILLE...
  MOUNT MORRIS...       BLACKSVILLE...        WANA...
  BUZZ...               WAYNESBURG...         ROGERSVILLE...

HAIL UP TO 1 INCH IN DIAMETER HAS BEEN REPORTED IN FAIRMONT WITH 
THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE 
ACTION TO PROTECT LIFE AND PROPERTY.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

LAT...LON 3957 8024 3991 8040 3997 8009 3961 8001
TIME...MOT...LOC 1750Z 166DEG 18KT 3968 8016

$$
585 
WWUS51 KPBZ 181803
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
203 PM EDT WED MAY 18 2011

WVC049-061-181812-
/O.CAN.KPBZ.SV.W.0068.000000T0000Z-110518T1830Z/
MARION WV-MONONGALIA WV-
203 PM EDT WED MAY 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR MONONGALIA AND MARION COUNTIES
IS CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE 
AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

LAT...LON 3991 8040 3997 8009 3972 8003 3972 8031
TIME...MOT...LOC 1802Z 164DEG 20KT 3977 8021

$$

PAC059-181830-
/O.CON.KPBZ.SV.W.0068.000000T0000Z-110518T1830Z/
GREENE PA-
203 PM EDT WED MAY 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR GREENE COUNTY...

AT 200 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED NEAR SPRAGGS...
MOVING NORTH AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  MOUNT MORRIS...       BUZZ...               WAYNESBURG...
  ROGERSVILLE...

HAIL UP TO 1 INCH IN DIAMETER HAS BEEN REPORTED IN FAIRMONT WITH 
THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE 
ACTION TO PROTECT LIFE AND PROPERTY.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

LAT...LON 3991 8040 3997 8009 3972 8003 3972 8031
TIME...MOT...LOC 1802Z 164DEG 20KT 3977 8021

$$
271 
WWUS51 KPBZ 181816
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
216 PM EDT WED MAY 18 2011

PAC059-181830-
/O.CON.KPBZ.SV.W.0068.000000T0000Z-110518T1830Z/
GREENE PA-
216 PM EDT WED MAY 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR GREENE COUNTY...

AT 214 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED NEAR BRANT
HILL...MOVING NORTH AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  BUZZ...               WAYNESBURG...         ROGERSVILLE...

HAIL UP TO 1 INCH IN DIAMETER HAS BEEN REPORTED IN FAIRMONT WITH 
THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE 
ACTION TO PROTECT LIFE AND PROPERTY.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

LAT...LON 3975 8004 3977 8033 3991 8040 3997 8009
TIME...MOT...LOC 1816Z 164DEG 20KT 3984 8020

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 12:17 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, May 18, 12:17 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1217 PM EDT WED MAY 18 2011

.SYNOPSIS...
EXPECT COOL, SHOWERY CONDITIONS TO CONTINUE INTO FRIDAY AS THE UPPER
LEVEL LOW PRESSURE CENTER, CONTINUES TO LINGER OVER THE AREA. THERE
MAY BE STRONG THUNDERSTORMS THIS AFTERNOON. EXPECT A DRY BREAK AND
WARM UP SATURDAY ONCE THE UPPER LOW EXITS EAST TO NEW JERSEY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HAVE EXPANDED THE FLOOD WATCH TO INCLUDE ADDITIONAL COUNTIES IN
WESTERN PA AND THE NORTHERN WV PANHANDLE AS SHOWERS AND
THUNDERSTORMS ARE BEGINNING TO INCREASE IN COVERAGE OVER AREAS
ALREADY WELL SATURATED WITH RAINFALL FROM THE LAST WEEK. THE
FLOOD WATCH CONTINUES THROUGH MIDNIGHT TONIGHT. PREVIOUS
DISCUSSION FOLLOWS...

HAVE CONTINUED FORECAST OF SHOWERS THIS AFTERNOON, WITH SOME
ADJUSTMENTS TO HOURLY COVERAGES FROM RECENT RADAR AND HI-RES MODEL
TRENDS.

THERE CONTINUES TO BE A POTENTIAL FOR STRONG THUNDERSTORMS TO
DEVELOP DUE TO THE DEEP INSTABILITY RELATED TO THE UPPER LOW AND
ITS COLD TEMPERATURES ALOFT. RECENT HI-RES MODEL OUTPUT SHOWS
THUNDERSTORMS DEVELOPING OVER SOUTHWESTERN PENNSYLVANIA EARLY THIS
AFTERNOON, WHICH COULD INVOLVE THE RADAR-DEPICTED SHOWERS SHOWN
NEAR THE PA MOUNTAINS THIS MORNING.

RUC AND SREF MODELS SHOW DECENT VERTICAL SHEAR WITH DEVELOPING
STORMS/ EFFECTIVE BULK SHEAR OVER 30 KTS/ WHICH CAN INDUCE GUSTY
WIND AND HAIL, BESIDES HEAVY RAIN. LOCATIONS GETTING RAIN AMOUNTS
OVER 1.3 INCHES MAY HAVE FLOODING DEVELOP. SO HAVE MAINTAINED THE
FLOOD WATCH FOR THE PA-WV-MD MOUNTAINS.

LITTLE CHANGE IN TEMPERATURE FORECAST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
BLEND OF SREF, NAEFS, AND ECMWF MODEL OUTPUT SHOW THE COLD UPPER LOW
MOVING NORTHWARD INTO EASTERN OHIO AND SOUTHWESTERN PENNSYLVANIA
THURSDAY, AND THEN SLOWLY EXITING EAST PAST THE MOUNTAINS FRIDAY.
CONTINUED TO HAVE FORECASTED A CHANCE OF MAINLY AFTERNOON AND
EVENING INSTABILITY SHOWERS THURSDAY AND FRIDAY, BUT THEN FINALLY A
DRY BREAK SATURDAY.

FORECASTED DAYTIME HIGH TEMPERATURES, USING A BLEND OF RECENT GFS
AND NAM MOS, TO REMAIN AS MUCH AS 10 DEGREES COLDER THAN NORMAL
THURSDAY, THEN MODERATE TO SEASONABLE LEVELS FRIDAY, AND WARM TO
PERHAPS AS MUCH AS 5 DEGREES WARMER THAN NORMAL SATURDAY. MORNING
LOWS WILL CONTINUE TO BE NEAR NORMAL.

&&

.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
WARMING TREND IS STILL INDICATED FOR THE LONG TERM PERIOD AS
PERSISTENT AS UPPER LOW WILL HAVE EXITED EAST AND REPLACED BY A
RIDGE, TO SOUTHWEST FLOW PATTERN OVER THE UPPER OHIO VALLEY BY MID
WEEK.

HAVE THUS PERSISTED WITH TEMPERATURE FORECAST ABOUT 5 DEGREES
ABOVE NORMAL TO ACCOMPANY NEAR CLIMO PRECIP PROBABILITIES WHICH
WILL BE SHORTWAVE AND DIURNALLY DEPENDENT.

&&

.AVIATION /16Z WEDNESDAY THROUGH SUNDAY/...
RETROGRADING UPR LOW WITH SFC TROF ALONG A MGW TO ZZV LINE CONTD TO
SUPPORT IFR CEILINGS OVER AREAS W AND SOUTH OF THAT LINE INTO LATE
MRNG.  OTHERWISE, SHRA WITH MVFR OVR AREAS NORTH OF PIT WERE ON THE
WANE AS SHORTWAVE IN SOUTHEASTERLY FLOW EXITED.

VFR POTENTIAL TODAY IS EXPECTED TO BE BRIEF AS SC WITH SCT TO NMRS
SHRA/TSRA REFORM IN THE LOW CONVECTIVE TEMPERATURE ENVIRONMENT OVR
THE REGION. IFR CAN BE EXPECTED AGAIN TNGT WITH ST AND BR.

THE UPR LOW WILL CONTINUE TO MEANDER OVER THE ERN U.S. FOR THE
REMAINDER OF THE WEEK. HENCE, REDUCED CONDITIONS WITH PERIODIC
RA MAY AGAIN BE ANTICIPATED THROUGH THURSDAY. GRADUAL IMPROVEMENT
IS EXPECTED FRIDAY INTO SATURDAY AS THE SYSTEM IS PROGGED TO MOVE
FURTHER TOWARD THE ATLANTIC COAST.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR MDZ001.
OH...NONE.
PA...FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR PAZ021-029-031-
     073>076.
WV...FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR WVZ002>004-012-
     021>023-041.

&&
Hazardous weather outlook, May 18, 12:33 PM EDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
1233 PM EDT WED MAY 18 2011

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020-022-023-
WVZ001-191645-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ARMSTRONG-INDIANA-
HANCOCK-
1233 PM EDT WED MAY 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ001-PAZ021-029-031-073>076-WVZ002>004-012-021>023-041-191645-
GARRETT-ALLEGHENY-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
1233 PM EDT WED MAY 18 2011

...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND A FEW MAY REACH
SEVERE LEVELS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, May 18, 11:56 AM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1156 AM EDT WED MAY 18 2011

PAZ021-073-181645-
ALLEGHENY PA-WESTMORELAND PA-
1156 AM EDT WED MAY 18 2011

...THUNDERSTORM WITH HEAVY RAIN...

THUNDERSTORM WITH HEAVY RAIN TO MOVE THROUGH THE FOLLOWING
COUNTIES...
ALLEGHENY AND WESTMORELAND...

AT 1152 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED A THUNDERSTORM WITH HEAVY RAIN 4 MILES SOUTHEAST OF
MCKEESPORT...MOVING NORTH AT 25 MPH.

THIS THUNDERSTORM CAN PRODUCE HEAVY RAIN THAT MAY CAUSE PONDED WATER
ON ROADS AND IN LOW LYING AREAS. VISIBILITY CAN BE REDUCED. IN
ADDITION...HAIL UP TO THE SIZE OF DIMES IS POSSIBLE WITH THE STORM.

SOME LOCATIONS THAT WILL BE IMPACTED BY THIS THUNDERSTORM
INCLUDE...
  IRWIN...              ELIZABETH BORO...     MCKEESPORT...
  WEST MIFFLIN...       TURTLE CREEK...       MURRYSVILLE...
  MONROEVILLE...        WILKINSBURG...        PLUM...
  PENN HILLS...         FOX CHAPEL...         SPRINGDALE...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

LAT...LON 4024 7989 4067 8003 4066 7970 4026 7966
Special weather statement, May 18, 12:51 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1251 PM EDT WED MAY 18 2011

PAZ013-014-020-181730-
BEAVER PA-BUTLER PA-LAWRENCE PA-
1251 PM EDT WED MAY 18 2011

...THUNDERSTORMS WITH HEAVY RAIN...

THUNDERSTORMS WITH HEAVY RAIN TO MOVE THROUGH THE FOLLOWING
COUNTIES...
BEAVER...BUTLER AND LAWRENCE...

AT 1249 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 6
MILES SOUTHEAST OF MARS TO 7 MILES WEST OF MARS...OR ALONG A LINE
EXTENDING FROM GIBSONIA TO 5 MILES NORTHEAST OF ALIQUIPPA...MOVING
NORTHWEST AT 20 MPH.

THESE THUNDERSTORMS CAN PRODUCE HEAVY RAIN THAT MAY CAUSE PONDED
WATER ON ROADS AND IN LOW LYING AREAS. VISIBILITY CAN BE REDUCED.
PEA SIZED HAIL IS ALSO POSSIBLE.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
  MARS...               EVANS CITY...         ZELIENOPLE...
  FOMBELL...            ELLWOOD CITY...       MORAINE STATE PARK...
  MCCONNELLS MILL...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

LAT...LON 4093 8007 4067 7987 4067 8014 4062 8015
      4061 8016 4062 8021 4102 8051
Special weather statement, May 18, 1:21 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
121 PM EDT WED MAY 18 2011

PAZ031-WVZ021-022-181800-
GREENE PA-MARION WV-MONONGALIA WV-
121 PM EDT WED MAY 18 2011

...THUNDERSTORMS WITH HEAVY RAIN AND HAIL...

THUNDERSTORMS WITH HEAVY RAIN TO MOVE THROUGH THE FOLLOWING
COUNTIES...
GREENE...MARION AND MONONGALIA...

AT 118 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED THUNDERSTORMS WITH HEAVY RAIN OVER RIVESVILLE...MOVING NORTH
AT 20 MPH.

THESE THUNDERSTORMS CAN PRODUCE HEAVY RAIN THAT MAY CAUSE PONDED
WATER ON ROADS AND IN LOW LYING AREAS. VISIBILITY CAN BE REDUCED. IN
ADDITION...PENNY SIZED HAIL IS ALSO POSSIBLE WITH THIS STORM.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
  FAIRMONT...           BARRACKVILLE...       RIVESVILLE...
  EVERETTVILLE...       GRANT TOWN...         MCCURDYVILLE...
  CASSVILLE...          DAYBROOK...           MOUNT MORRIS...
  WANA...               BLACKSVILLE...        BUZZ...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

&&

LAT...LON 3982 8038 3989 8007 3950 7997 3946 8021
Special weather statement, May 18, 1:32 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
132 PM EDT WED MAY 18 2011

PAZ007-013-014-181815-
BUTLER PA-LAWRENCE PA-MERCER PA-
132 PM EDT WED MAY 18 2011

...HEAVY RAIN...

THUNDERSTORMS WITH HEAVY RAIN TO MOVE THROUGH THE FOLLOWING
COUNTIES...
BUTLER...MERCER AND LAWRENCE...

AT 127 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 3
MILES NORTHWEST OF ELLWOOD CITY TO 5 MILES NORTH OF ZELIENOPLE TO 6
MILES SOUTH OF BUTLER...MOVING NORTH AT 15 MPH.

THESE THUNDERSTORMS CAN PRODUCE HEAVY RAIN THAT MAY CAUSE PONDED
WATER ON ROADS AND IN LOW LYING AREAS. VISIBILITY CAN BE REDUCED.
PEA SIZED HAIL IS ALSO POSSIBLE WITH THESE STORMS.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
  ZELIENOPLE...         ELLWOOD CITY...       BUTLER...
  MCCONNELLS MILL...    MORAINE STATE PARK... NEW CASTLE...
  HARLANSBURG...        SLIPPERY ROCK...      NEW WILMINGTON...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

&&

LAT...LON 4118 8018 4105 7988 4066 7979 4079 8009
      4080 8016 4086 8016 4086 8044 4121 8052
Local storm report, May 18, 1:35 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
135 PM EDT WED MAY 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0133 PM     HAIL             FAIRMONT                39.48N  80.14W
05/18/2011  E0.75 INCH       MARION             WV   TRAINED SPOTTER

&&

EVENT NUMBER PBZ1100743

RSMITH
Local storm report, May 18, 1:37 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
137 PM EDT WED MAY 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0136 PM     HAIL             FAIRMONT                39.48N  80.14W
05/18/2011  E0.88 INCH       MARION             WV   TRAINED SPOTTER

&&

EVENT NUMBER PBZ1100744

RSMITH

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 2:41 AM EDTFlood WatchPBZBrooke, Marion, Marshall, Ohio, Wetzel16 hr
May 18, 1:21 PM EDTSpecial Weather StatementPBZMonongalia39 min
May 18, 2:26 PM EDTSpecial Weather StatementPBZBrooke, Hancock49 min
May 18, 2:32 PM EDTSevere Thunderstorm WarningPBZBrooke, Hancock43 min
May 18, 2:53 PM EDTSevere Thunderstorm WarningPBZBrooke, Ohio52 min
May 18, 3:45 PM EDTAreal Flood AdvisoryPBZBrooke, Hancock, Ohio3 hr
May 17, 10:02 PM EDTRiver Flood AdvisoryPBZAllegheny64 hr
May 18, 7:25 AM EDTSpecial Weather StatementPBZAllegheny, Lawrence, Westmoreland50 min
May 18, 11:56 AM EDTSpecial Weather StatementPBZAllegheny49 min
May 18, 12:51 PM EDTSpecial Weather StatementPBZBeaver39 min
May 18, 1:32 PM EDTSpecial Weather StatementPBZButler, Lawrence43 min
May 18, 1:51 PM EDTSpecial Weather StatementPBZAllegheny, Westmoreland54 min
May 18, 2:12 PM EDTAreal Flood WarningPBZWestmoreland4 hr
May 18, 2:27 PM EDTSevere Thunderstorm WarningPBZGreene, Washington48 min
May 18, 2:34 PM EDTSpecial Weather StatementPBZMercer56 min
May 18, 2:58 PM EDTFlash Flood WarningPBZGreene62 min
May 18, 4:34 PM EDTSpecial Weather StatementPBZAllegheny41 min
May 18, 4:38 PM EDTSpecial Weather StatementPBZAllegheny37 min
May 18, 5:15 PM EDTSpecial Weather StatementPBZButler, Lawrence45 min
May 18, 6:07 PM EDTSpecial Weather StatementPBZLawrence38 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2011Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.